Alert archive / Missouri / Heat Advisories in 2014

Heat Advisory 4, NWS St. Louis, MO

August 27, 201417 counties in Missouri

NWS St. Louis, MO issued this heat advisory at Aug 27, 2014, 3:03 AM CDT for 17 counties in Missouri. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2014, 3:03 AM CDT (08:03 UTC)
Expired
Aug 27, 2014, 8:00 PM CDT
In force
17 hr
Issued by
NWS St. Louis, MO

Counties Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Madison County, MO, Moniteau County, MO, Montgomery County, MO, Osage County, MO, Reynolds County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 72 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.1 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1800 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WWUS73 KLSX 270803
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
303 AM CDT WED AUG 27 2014

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
272200-
/O.CON.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO-
JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA
303 AM CDT WED AUG 27 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* TIMING...DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THIS
  AFTERNOON AND EARLY THIS EVENING.

* HEAT INDEX VALUES...100 TO 105 DEGREES THIS AFTERNOON AND
  EVENING.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS 
  AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR 
  CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR 
  ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS 
  WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT 
  THE HEAT...CHECK THE BACKSEAT! NEVER LEAVE CHILDREN OR PETS 
  UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

MOZ041-042-047>051-059-060-062-072>075-084-085-099-272200-
/O.NEW.KLSX.HT.Y.0004.140827T0803Z-140828T0100Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON...
JEFFERSON CITY...MEXICO...UNION
303 AM CDT WED AUG 27 2014

...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING.

* TIMING...HOT AND HUMID CONDITIONS THIS AFTERNOON AND EARLY
  THIS EVENING.

* HEAT INDEX VALUES...100 TO 105 DEGREES THIS AFTERNOON AND
  EVENING. 

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY...
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

CVKING
2 follow-up statements
898 
WWUS73 KLSX 272049
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT WED AUG 27 2014

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
280100-
/O.CON.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO-
JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA
349 PM CDT WED AUG 27 2014

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* TIMING...DANGEROUS HEAT AND HUMIDITY WILL CONTINUE THIS 
  AFTERNOON AND EARLY THIS EVENING.

* HEAT INDEX VALUES...UP TO 104 DUE TO TEMPERATURES AROUND 90... 
  AND DEWPOINTS IN THE MID 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LEAD TO AN INCREASED RISK OF HEAT-RELATED STRESS 
  AND ILLNESS. THE VERY YOUNG...THE ELDERLY...THOSE WITHOUT AIR 
  CONDITIONING...AND THOSE PARTICIPATING IN STRENUOUS OUTDOOR 
  ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. ALSO...CAR INTERIORS 
  WILL REACH LETHAL TEMPERATURES IN A MATTER OF MINUTES. BEAT 
  THE HEAT...CHECK THE BACKSEAT! NEVER LEAVE CHILDREN OR PETS 
  UNATTENDED IN A VEHICLE...NOT EVEN FOR A MINUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

PEOPLE IN THE ST. LOUIS METROPOLITAN AREA CAN GET INFORMATION
ABOUT COOLING CENTERS OR ENERGY ASSISTANCE RELATED TO THE
EXCESSIVE HEAT BY CALLING THE UNITED WAY OF GREATER ST. LOUIS AT
800-427-4626...OR IF CALLING FROM A LAND LINE PHONE DIAL 2-1-1.
YOU CAN ALSO CALL COOL DOWN ST. LOUIS AT 314-241-7668.

&&

$$

MOZ041-042-047>051-059-060-062-072>075-084-085-099-280100-
/O.CON.KLSX.HT.Y.0004.000000T0000Z-140828T0100Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON...
JEFFERSON CITY...MEXICO...UNION
349 PM CDT WED AUG 27 2014

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...HOT AND HUMID CONDITIONS THIS AFTERNOON AND EARLY 
  THIS EVENING.

* HEAT INDEX VALUES...UP TO 101 DUE TO TEMPERATURES IN THE LOWER 
  90S...AND DEWPOINTS IN THE LOWER 70S.

* IMPACTS...THE COMBINATION OF HOT TEMPERATURES AND HIGH 
  HUMIDITY WILL LIKELY LEAD TO AN INCREASED RISK OF HEAT- 
  RELATED STRESS AND ILLNESS. THE VERY YOUNG... THE ELDERLY... 
  THOSE WITHOUT AIR CONDITIONING...AND THOSE PARTICIPATING IN 
  STRENUOUS OUTDOOR ACTIVITIES WILL BE THE MOST SUSCEPTIBLE. 
  ALSO...CAR INTERIORS CAN REACH LETHAL TEMPERATURES IN A MATTER 
  OF MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

CARNEY
485 
WWUS73 KLSX 280104
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
804 PM CDT WED AUG 27 2014

ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-061-063>065-
280215-
/O.EXP.KLSX.EH.W.0001.000000T0000Z-140828T0100Z/
BOND IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JEFFERSON MO-
JERSEY IL-LINCOLN MO-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-
MONTGOMERY IL-RANDOLPH IL-ST. CHARLES MO-ST. CLAIR IL-
ST. LOUIS CITY MO-ST. LOUIS MO-WASHINGTON IL-
INCLUDING THE CITIES OF...BELLEVILLE...CHESTER...EDWARDSVILLE...
LITCHFIELD...SALEM...ST CHARLES...ST LOUIS...VANDALIA
804 PM CDT WED AUG 27 2014

...EXCESSIVE HEAT WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES HAVE COOLED INTO THE 70S ACROSS THE REGION BRINGING
AN END TO THE DANGEROUS HEAT. TEMPERATURES IN THE UPPER 80S TO
LOWER 90S ARE EXPECTED TOMORROW, RESULTING IN HEAT INDEX VALUES
BELOW 100 DEGREES. 

$$

MOZ041-042-047>051-059-060-062-072>075-084-085-099-280215-
/O.EXP.KLSX.HT.Y.0004.000000T0000Z-140828T0100Z/
AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-
GASCONADE MO-IRON MO-MADISON MO-MONITEAU MO-MONTGOMERY MO-
OSAGE MO-REYNOLDS MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO-
INCLUDING THE CITIES OF...COLUMBIA...FARMINGTON...
JEFFERSON CITY...MEXICO...UNION
804 PM CDT WED AUG 27 2014

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

TEMPERATURES HAVE COOLED INTO THE 70S ACROSS THE REGION BRINGING
AN END TO THE DANGEROUS HEAT. TEMPERATURES IN THE UPPER 80S TO
LOWER 90S ARE EXPECTED TOMORROW, RESULTING IN HEAT INDEX VALUES
BELOW 100 DEGREES. 

$$

TILLY

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Aug 27, 2:44 AM CDT, 19 minutes earlier.

Area forecast discussion, Aug 27, 2:44 AM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
244 AM CDT Wed Aug 27 2014

.SYNOPSIS:
Issued at 237 AM CDT Wed Aug 27 2014

Front is slowly making progress into the CWA early this morning
and is currently stretching from near Kansas City, Missouri to
Quincy, Illinois. Some isolated thunderstorms continue to pop up
here and there on outflow boundaries across eastern Missouri and
west central Illinois, with a better defined cluster of convection
now taking shape across far northwest Missouri. Temperatures
remain mild with all locations still in the 70s this morning.

CVKING

&&

.SHORT TERM:  (Through Tonight)
Issued at 237 AM CDT Wed Aug 27 2014

Elevated convection will continue to develop across northern
Missouri early this morning with scattered thunderstorms forecast
through the lunch hour across the northern counties of the CWA.

Front will make very slow progress south today. Temperatures will
quickly rise into the 90s south of the front and due to pooled
dewpoints in the lower to middle 70s, produce at least a few hours
of heat indices above 100 degrees along and south of I-70. Although
it won't be as hot as the past few days - feel current heat
headlines are warranted given potential for one more day of heat
indices reaching 105 degrees this afternoon.

The front will also serve as the focus for convective initiation
with scattered thunderstorms expected along and south of I-70 this
afternoon. As was the case yesterday, a few of the storms could
produce some gusty winds to 50 mph and torrential downpours.

Diurnal convection expected to dissipate quickly after sunset with
the focus for more elevated development shifting back north of the
boundary across the northern reaches of the CWA after midnight.

CVKING

.LONG TERM: (Thursday through Tuesday)
Issued at 237 AM CDT Wed Aug 27 2014

Boundary will be slow to lift back north on Thursday and may become
orientated more northwest to southeast across the CWA...paralleling
the Mississippi River. Once again, afternoon convection will be
possible in the vicinity of this front.

The boundary should finally lift north as a warm front Thursday
night with dry and seasonably warm weather expected on Friday
ahead of the shortwave/cold front that approaches from the west.

Have tried to focus likely POPs Friday night and Saturday with this
next system as blended guidance seems to give too long of a period
of POPs when compared to reality. So, after a wet and cooler
beginning to the Labor Day Weekend, it appears chances of
precipitation will decrease for Sunday and Monday (Labor Day), with
temperatures beginning to inch back up above normal in the wake
of this storm system.

CVKING

&&

.AVIATION:  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1054 PM CDT Tue Aug 26 2014

Cluster of storms northeast of the St Louis metro area will
likely slowly dissipate late tonight, although could not rule out
an isolated storm along the outflow boundary moving southwestward
through the St Louis metro. The surface wind will temporarily
switch to a northeast direction and pick up behind the outflow
boundary. A cold front was across northern MO, just south of UIN
this evening. This front will sag slowly southward late tonight
and Wednesday with scattered convection possible along and just
north of this front. Latest HRRR model run keeps UIN dry late
tonight, but there may be at least isolated showers/storms in the
UIN area late tonight into Wednesday morning. Due to uncertainty
in timing and coverage may keep the UIN taf dry for now. With
mostly light surface winds, mainly just high level clouds, and
high surface dew points there will likely be some fog late
tonight/early Wednesday morning mainly in SUS and CPS. The surface
wind will be mainly nely in UIN and COU Wednesday, and becoming
nely Wednesday afternoon in the St Louis metro area after fropa.

Specifics for KSTL: May need to include VCTS in the STL taf around
06-07z late tonight if storms develop along outflow boundary
dropping southwestward through STL. The wind will also briefly
switch to a nely direction and become gusty around 06z behind the
outflow boundary. Should have scattered diurnal cumulus clouds
late Wednesday morning and afternoon as the atmosphere becomes
very unstable along the weakening cold front which will sag
southward through central MO. Will likely be isolated to scattered
thunderstorms Wednesday afternoon, but may leave out of the STL
taf for now. The surface wind will become nely Wednesday
afternoon as the front sags south of STL.

GKS

&&

.PRELIMINARY POINT TEMPS/POPS:
Saint Louis     94  77  92  77 /  40  20  40  20
Quincy          87  71  88  71 /  20  20  40  20
Columbia        92  72  92  72 /  20  20  20  10
Jefferson City  93  72  92  72 /  30  20  10  10
Salem           93  71  89  71 /  30  20  30  20
Farmington      95  71  91  71 /  40  20  20  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY until 8 PM CDT this evening FOR Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-
     Reynolds MO-St. Francois MO-Ste. Genevieve MO-Warren MO-
     Washington MO.

     EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR Jefferson
     MO-Lincoln MO-St. Charles MO-St. Louis City MO-St. Louis MO.

IL...EXCESSIVE HEAT WARNING until 8 PM CDT this evening FOR Bond IL-
     Calhoun IL-Clinton IL-Fayette IL-Greene IL-Jersey IL-
     Macoupin IL-Madison IL-Marion IL-Monroe IL-Montgomery IL-
     Randolph IL-St. Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Aug 26, 3:57 PM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT TUE AUG 26 2014

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT TUE AUG 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR PORTIONS OF EASTERN
MISSOURI...INCLUDING THE GREATER ST. LOUIS METROPOLITAN AREA,
ALONG WITH SOUTHWEST AND SOUTH CENTRAL ILLINOIS. ELSEWHERE...A
HEAT ADVISORY REMAINS IN EFFECT. EARLY EVENING HEAT INDEX VALUES
WILL RANGE FROM 100 TO 110 DEGREES.

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS EVENING ACROSS
MUCH OF THE AREA...WITH A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS
PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HEAT WAVE WILL CONTINUE ON WEDNESDAY FOR ALL BUT NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. EXCESSIVE HEAT WARNINGS AND
HEAT ADVISORIES REMAIN IN EFFECT IN THESE LOCATIONS THROUGH
WEDNESDAY EVENING.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH LABOR DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

GLASS

In the hours before

Special weather statement, Aug 26, 11:51 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 PM CDT TUE AUG 26 2014

ILZ099-100-270530-
JERSEY IL-MADISON IL-
1151 PM CDT TUE AUG 26 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
SOUTHEASTERN JERSEY COUNTIES UNTIL 1230 AM CDT...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GODFREY...MOVING SOUTH AT
5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GODFREY...
  ALTON...
  ELSAH...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TILLY

Nearby

Heat Advisories in Missouri, 2014Every heat advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.